• Previous Article
    Attractors for a random evolution equation with infinite memory: Theoretical results
  • DCDS-B Home
  • This Issue
  • Next Article
    Asymptotic behaviour of a non-classical and non-autonomous diffusion equation containing some hereditary characteristic
July  2017, 22(5): 1801-1816. doi: 10.3934/dcdsb.2017107

Global attractor for a nonlocal p-Laplacian equation without uniqueness of solution

Departamento de Ecuaciones Diferenciales y Análisis Numérico, Universidad de Sevilla, Apdo. de Correos 1160,41080-Sevilla, Spain

To the memory of Pablo Cobos, Marta's grandfather, with sorrow and love

Received  February 2016 Revised  June 2016 Published  March 2017

Fund Project: Partially funded by the projects MTM2015-63723-P (MINECO/FEDER, EU) and P12-FQM-1492 (Junta de Andalucía)

In this paper, the existence of solution for a $p$-Laplacian parabolic equation with nonlocal diffusion is established. To do this, we make use of a change of variable which transforms the original problem into a nonlocal one but with local diffusion. Since the uniqueness of solution is unknown, the asymptotic behaviour of the solutions is analysed in a multi-valued framework. Namely, the existence of the compact global attractor in $L^2(Ω)$ is ensured.

Citation: Tomás Caraballo, Marta Herrera-Cobos, Pedro Marín-Rubio. Global attractor for a nonlocal p-Laplacian equation without uniqueness of solution. Discrete & Continuous Dynamical Systems - B, 2017, 22 (5) : 1801-1816. doi: 10.3934/dcdsb.2017107
References:
[1]

A. Andami Ovono, Asymptotic behaviour for a diffusion equation governed by nonlocal interactions, Electron. J. Differential Equations, 134 (2010), 1-16. Google Scholar

[2]

A. Andami Ovono and A. Rougirel, Elliptic equations with diffusion parameterized by the range of nonlocal interactions, Ann. Mat. Pura Appl.(4), 189 (2010), 163-183. doi: 10.1007/s10231-009-0104-y. Google Scholar

[3]

T. CaraballoM. Herrera-Cobos and P. Marín-Rubio, Long-time behaviour of a non-autonomous parabolic equation with nonlocal diffusion and sublinear terms, Nonlinear Anal., 121 (2015), 3-18. doi: 10.1016/j.na.2014.07.011. Google Scholar

[4]

T. CaraballoM. Herrera-Cobos and P. Marín-Rubio, Robustness of nonautonomous attractors for a family of nonlocal reaction-diffusion equations without uniqueness, Nonlinear Dyn., 84 (2016), 35-50. doi: 10.1007/s11071-015-2200-4. Google Scholar

[5]

T. Caraballo, M. Herrera-Cobos and P. Marín-Rubio, Time-dependent attractors for non-autonomous nonlocal reaction-diffusion equations, Proc. Roy. Soc. Edinburgh Sect. A To appear.Google Scholar

[6]

Y. ChenS. Levine and M. Rao, Variable exponent, linear growth functionals in image restoration, SIAM J. Appl. Math., 66 (2006), 1383-1406. doi: 10.1137/050624522. Google Scholar

[7]

M. Chipot and F. J. S. A. Corrêa, Boundary layer solutions to functional elliptic equations, Bull. Braz. Math. Soc. (N.S.), 40 (2009), 381-393. doi: 10.1007/s00574-009-0017-9. Google Scholar

[8]

M. Chipot and B. Lovat, On the asymptotic behaviour of some nonlocal problems, Positivity, 3 (1999), 65-81. doi: 10.1023/A:1009706118910. Google Scholar

[9]

M. Chipot and L. Molinet, Asymptotic behaviour of some nonlocal diffusion problems, Appl. Anal., 80 (2001), 279-315. doi: 10.1080/00036810108840994. Google Scholar

[10]

M. Chipot and J. F. Rodrigues, On a class of nonlocal nonlinear elliptic problems, RAIRO Modél. Math. Anal. Numér., 26 (1992), 447-467. doi: 10.1051/m2an/1992260304471. Google Scholar

[11]

M. Chipot and P. Roy, Existence results for some functional elliptic equations, Differential Integral Equations, 27 (2014), 289-300. Google Scholar

[12]

M. Chipot and T. Savistka, Nonlocal p-Laplace equations depending on the $L^p$ norm of the gradient, Adv. Differential Equations, 19 (2014), 997-1020. Google Scholar

[13]

M. Chipot and M. Siegwart, On the asymptotic behaviour of some nonlocal mixed boundary value problems, in Nonlinear Analysis and applications: To V. Lakshmikantam on his 80th birthday, pp. 431-449, Kluwer Acad. Publ. , Dordrecht, 2003.Google Scholar

[14]

M. ChipotV. Valente and G. V. Caffarelli, Remarks on a nonlocal problem involving the Dirichlet energy, Rend. Sem. Mat. Univ. Padova, 110 (2003), 199-220. Google Scholar

[15]

M. Chipot and S. Zheng, Asymptotic behavior of solutions to nonlinear parabolic equations with nonlocal terms, Asymptot. Anal., 45 (2005), 301-312. Google Scholar

[16]

E. A. Coddington and N. Levinson, Theory of Ordinary Differential Equations, McGraw-Hill Book Company, Inc. , New York-Toronto-London, 1955.Google Scholar

[17]

F. J. S. A. Corrêa, On positive solutions of nonlocal and nonvariational elliptic problems, Nonlinear Anal., 59 (2004), 1147-1155. doi: 10.1016/S0362-546X(04)00322-0. Google Scholar

[18]

F. J. S. A. CorrêaS. B. de Menezes and J. Ferreira, On a class of problems involving a nonlocal operator, Appl. Math. Comput., 147 (2004), 475-489. doi: 10.1016/S0096-3003(02)00740-3. Google Scholar

[19]

R. Dautray and J. L. Lions, Analyse Mathématique et Calcul Numérique pour les Sciences et les Techniques Masson, Paris, 1987.Google Scholar

[20]

J. Furter and M. Grinfeld, Local vs. nonlocal interactions in population dynamics, J. Math. Biol., 27 (1989), 65-80. doi: 10.1007/BF00276081. Google Scholar

[21]

J. García-LuengoP. Marín-Rubio and J. Real, Pullback attractors in $V$ for non-autonomous 2D-Navier-Stokes equations and their tempered behaviour, J. Differential Equations, 252 (2012), 4333-4356. doi: 10.1016/j.jde.2012.01.010. Google Scholar

[22]

D. Hilhorst and J. F. Rodrigues, On a nonlocal diffusion equation with discontinuous reaction, Adv. Differential Equations, 5 (2000), 657-680. Google Scholar

[23]

A. V. KapustyanV. S. Melnik and J. Valero, Attractors of multivalued dynamical processes generated by phase-field equations, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 13 (2003), 1969-1983. doi: 10.1142/S0218127403007801. Google Scholar

[24]

A. V. Kapustyan and J. Valero, On the connectedness and asymptotic behaviour of solutions of reaction-diffusion systems, J. Math. Anal. Appl., 323 (2006), 614-633. doi: 10.1016/j.jmaa.2005.10.042. Google Scholar

[25]

A. V. Kapustyan and J. Valero, Weak and strong attractors fo the 3D Navier-Stokes system, J. Differential Equations, 240 (2007), 249-278. doi: 10.1016/j.jde.2007.06.008. Google Scholar

[26]

J. L. Lions, Quelques Méthodes de Résolution des Problémes aux Limites Non Lineaires, Dunod, Paris, 1969.Google Scholar

[27]

B. Lovat, Études de Quelques Problémes Paraboliques Non Locaux Thése, Université de Metz, 1995.Google Scholar

[28]

P. Marín-RubioG. Planas and J. Real, Asymptotic behaviour of a phase-field model with three coupled equations without uniqueness, J. Differential Equations, 246 (2009), 4632-4652. doi: 10.1016/j.jde.2009.01.021. Google Scholar

[29]

P. Marín-Rubio and J. Real, Pullback attractors for 2D-Navier-Stokes equations with delays in continuous and sub-linear operators, Discrete Contin. Dyn. Syst., 26 (2010), 989-1006. doi: 10.3934/dcds.2010.26.989. Google Scholar

[30]

V. S. Melnik and J. Valero, On attractors of multi-valued semi-flows and differential inclusions, Set-Valued Anal., 6 (1998), 83-111. doi: 10.1023/A:1008608431399. Google Scholar

[31]

S. B. de Menezes, Remarks on weak solutions for a nonlocal parabolic problem, Int. J. Math. Math. Sci., 2006 (2006), 1-10. doi: 10.1155/IJMMS/2006/82654. Google Scholar

[32] J. C. Robinson, Infinite-Dimensional Dynamical Systems, Cambridge University Press, Cambridge, 2001. Google Scholar
[33] M. Růžička, Electrorheological Fluids: Modeling and Mathematical Theory, Springer-Verlag, Berlin, 2000. Google Scholar
[34]

T. Savitska, Asymptotic Behaviour of Solutions of Nonlocal Parabolic Problems Ph. D Thesis, University of Zurich, 2015.Google Scholar

[35]

R. Temam, Infinite-Dimensional Dynamical Systems in Mechanics and Physics, 2nd. ed. , Springer, New-York, 1997.Google Scholar

show all references

References:
[1]

A. Andami Ovono, Asymptotic behaviour for a diffusion equation governed by nonlocal interactions, Electron. J. Differential Equations, 134 (2010), 1-16. Google Scholar

[2]

A. Andami Ovono and A. Rougirel, Elliptic equations with diffusion parameterized by the range of nonlocal interactions, Ann. Mat. Pura Appl.(4), 189 (2010), 163-183. doi: 10.1007/s10231-009-0104-y. Google Scholar

[3]

T. CaraballoM. Herrera-Cobos and P. Marín-Rubio, Long-time behaviour of a non-autonomous parabolic equation with nonlocal diffusion and sublinear terms, Nonlinear Anal., 121 (2015), 3-18. doi: 10.1016/j.na.2014.07.011. Google Scholar

[4]

T. CaraballoM. Herrera-Cobos and P. Marín-Rubio, Robustness of nonautonomous attractors for a family of nonlocal reaction-diffusion equations without uniqueness, Nonlinear Dyn., 84 (2016), 35-50. doi: 10.1007/s11071-015-2200-4. Google Scholar

[5]

T. Caraballo, M. Herrera-Cobos and P. Marín-Rubio, Time-dependent attractors for non-autonomous nonlocal reaction-diffusion equations, Proc. Roy. Soc. Edinburgh Sect. A To appear.Google Scholar

[6]

Y. ChenS. Levine and M. Rao, Variable exponent, linear growth functionals in image restoration, SIAM J. Appl. Math., 66 (2006), 1383-1406. doi: 10.1137/050624522. Google Scholar

[7]

M. Chipot and F. J. S. A. Corrêa, Boundary layer solutions to functional elliptic equations, Bull. Braz. Math. Soc. (N.S.), 40 (2009), 381-393. doi: 10.1007/s00574-009-0017-9. Google Scholar

[8]

M. Chipot and B. Lovat, On the asymptotic behaviour of some nonlocal problems, Positivity, 3 (1999), 65-81. doi: 10.1023/A:1009706118910. Google Scholar

[9]

M. Chipot and L. Molinet, Asymptotic behaviour of some nonlocal diffusion problems, Appl. Anal., 80 (2001), 279-315. doi: 10.1080/00036810108840994. Google Scholar

[10]

M. Chipot and J. F. Rodrigues, On a class of nonlocal nonlinear elliptic problems, RAIRO Modél. Math. Anal. Numér., 26 (1992), 447-467. doi: 10.1051/m2an/1992260304471. Google Scholar

[11]

M. Chipot and P. Roy, Existence results for some functional elliptic equations, Differential Integral Equations, 27 (2014), 289-300. Google Scholar

[12]

M. Chipot and T. Savistka, Nonlocal p-Laplace equations depending on the $L^p$ norm of the gradient, Adv. Differential Equations, 19 (2014), 997-1020. Google Scholar

[13]

M. Chipot and M. Siegwart, On the asymptotic behaviour of some nonlocal mixed boundary value problems, in Nonlinear Analysis and applications: To V. Lakshmikantam on his 80th birthday, pp. 431-449, Kluwer Acad. Publ. , Dordrecht, 2003.Google Scholar

[14]

M. ChipotV. Valente and G. V. Caffarelli, Remarks on a nonlocal problem involving the Dirichlet energy, Rend. Sem. Mat. Univ. Padova, 110 (2003), 199-220. Google Scholar

[15]

M. Chipot and S. Zheng, Asymptotic behavior of solutions to nonlinear parabolic equations with nonlocal terms, Asymptot. Anal., 45 (2005), 301-312. Google Scholar

[16]

E. A. Coddington and N. Levinson, Theory of Ordinary Differential Equations, McGraw-Hill Book Company, Inc. , New York-Toronto-London, 1955.Google Scholar

[17]

F. J. S. A. Corrêa, On positive solutions of nonlocal and nonvariational elliptic problems, Nonlinear Anal., 59 (2004), 1147-1155. doi: 10.1016/S0362-546X(04)00322-0. Google Scholar

[18]

F. J. S. A. CorrêaS. B. de Menezes and J. Ferreira, On a class of problems involving a nonlocal operator, Appl. Math. Comput., 147 (2004), 475-489. doi: 10.1016/S0096-3003(02)00740-3. Google Scholar

[19]

R. Dautray and J. L. Lions, Analyse Mathématique et Calcul Numérique pour les Sciences et les Techniques Masson, Paris, 1987.Google Scholar

[20]

J. Furter and M. Grinfeld, Local vs. nonlocal interactions in population dynamics, J. Math. Biol., 27 (1989), 65-80. doi: 10.1007/BF00276081. Google Scholar

[21]

J. García-LuengoP. Marín-Rubio and J. Real, Pullback attractors in $V$ for non-autonomous 2D-Navier-Stokes equations and their tempered behaviour, J. Differential Equations, 252 (2012), 4333-4356. doi: 10.1016/j.jde.2012.01.010. Google Scholar

[22]

D. Hilhorst and J. F. Rodrigues, On a nonlocal diffusion equation with discontinuous reaction, Adv. Differential Equations, 5 (2000), 657-680. Google Scholar

[23]

A. V. KapustyanV. S. Melnik and J. Valero, Attractors of multivalued dynamical processes generated by phase-field equations, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 13 (2003), 1969-1983. doi: 10.1142/S0218127403007801. Google Scholar

[24]

A. V. Kapustyan and J. Valero, On the connectedness and asymptotic behaviour of solutions of reaction-diffusion systems, J. Math. Anal. Appl., 323 (2006), 614-633. doi: 10.1016/j.jmaa.2005.10.042. Google Scholar

[25]

A. V. Kapustyan and J. Valero, Weak and strong attractors fo the 3D Navier-Stokes system, J. Differential Equations, 240 (2007), 249-278. doi: 10.1016/j.jde.2007.06.008. Google Scholar

[26]

J. L. Lions, Quelques Méthodes de Résolution des Problémes aux Limites Non Lineaires, Dunod, Paris, 1969.Google Scholar

[27]

B. Lovat, Études de Quelques Problémes Paraboliques Non Locaux Thése, Université de Metz, 1995.Google Scholar

[28]

P. Marín-RubioG. Planas and J. Real, Asymptotic behaviour of a phase-field model with three coupled equations without uniqueness, J. Differential Equations, 246 (2009), 4632-4652. doi: 10.1016/j.jde.2009.01.021. Google Scholar

[29]

P. Marín-Rubio and J. Real, Pullback attractors for 2D-Navier-Stokes equations with delays in continuous and sub-linear operators, Discrete Contin. Dyn. Syst., 26 (2010), 989-1006. doi: 10.3934/dcds.2010.26.989. Google Scholar

[30]

V. S. Melnik and J. Valero, On attractors of multi-valued semi-flows and differential inclusions, Set-Valued Anal., 6 (1998), 83-111. doi: 10.1023/A:1008608431399. Google Scholar

[31]

S. B. de Menezes, Remarks on weak solutions for a nonlocal parabolic problem, Int. J. Math. Math. Sci., 2006 (2006), 1-10. doi: 10.1155/IJMMS/2006/82654. Google Scholar

[32] J. C. Robinson, Infinite-Dimensional Dynamical Systems, Cambridge University Press, Cambridge, 2001. Google Scholar
[33] M. Růžička, Electrorheological Fluids: Modeling and Mathematical Theory, Springer-Verlag, Berlin, 2000. Google Scholar
[34]

T. Savitska, Asymptotic Behaviour of Solutions of Nonlocal Parabolic Problems Ph. D Thesis, University of Zurich, 2015.Google Scholar

[35]

R. Temam, Infinite-Dimensional Dynamical Systems in Mechanics and Physics, 2nd. ed. , Springer, New-York, 1997.Google Scholar

[1]

Zhiming Liu, Zhijian Yang. Global attractor of multi-valued operators with applications to a strongly damped nonlinear wave equation without uniqueness. Discrete & Continuous Dynamical Systems - B, 2017, 22 (11) : 1-18. doi: 10.3934/dcdsb.2019179

[2]

Carlo Mercuri, Michel Willem. A global compactness result for the p-Laplacian involving critical nonlinearities. Discrete & Continuous Dynamical Systems - A, 2010, 28 (2) : 469-493. doi: 10.3934/dcds.2010.28.469

[3]

Wen Tan. The regularity of pullback attractor for a non-autonomous p-Laplacian equation with dynamical boundary condition. Discrete & Continuous Dynamical Systems - B, 2019, 24 (2) : 529-546. doi: 10.3934/dcdsb.2018194

[4]

Yejuan Wang. On the upper semicontinuity of pullback attractors for multi-valued noncompact random dynamical systems. Discrete & Continuous Dynamical Systems - B, 2016, 21 (10) : 3669-3708. doi: 10.3934/dcdsb.2016116

[5]

Yejuan Wang, Tomás Caraballo. Morse decomposition for gradient-like multi-valued autonomous and nonautonomous dynamical systems. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 1-24. doi: 10.3934/dcdss.2020092

[6]

Yejuan Wang, Lin Yang. Global exponential attraction for multi-valued semidynamical systems with application to delay differential equations without uniqueness. Discrete & Continuous Dynamical Systems - B, 2019, 24 (4) : 1961-1987. doi: 10.3934/dcdsb.2018257

[7]

Pavel Jirásek. On Compactness Conditions for the $p$-Laplacian. Communications on Pure & Applied Analysis, 2016, 15 (3) : 715-726. doi: 10.3934/cpaa.2016.15.715

[8]

Ronghua Jiang, Jun Zhou. Blow-up and global existence of solutions to a parabolic equation associated with the fraction p-Laplacian. Communications on Pure & Applied Analysis, 2019, 18 (3) : 1205-1226. doi: 10.3934/cpaa.2019058

[9]

Patrizia Pucci, Mingqi Xiang, Binlin Zhang. A diffusion problem of Kirchhoff type involving the nonlocal fractional p-Laplacian. Discrete & Continuous Dynamical Systems - A, 2017, 37 (7) : 4035-4051. doi: 10.3934/dcds.2017171

[10]

Yejuan Wang, Peter E. Kloeden. The uniform attractor of a multi-valued process generated by reaction-diffusion delay equations on an unbounded domain. Discrete & Continuous Dynamical Systems - A, 2014, 34 (10) : 4343-4370. doi: 10.3934/dcds.2014.34.4343

[11]

Everaldo S. de Medeiros, Jianfu Yang. Asymptotic behavior of solutions to a perturbed p-Laplacian problem with Neumann condition. Discrete & Continuous Dynamical Systems - A, 2005, 12 (4) : 595-606. doi: 10.3934/dcds.2005.12.595

[12]

Dimitri Mugnai. Bounce on a p-Laplacian. Communications on Pure & Applied Analysis, 2003, 2 (3) : 371-379. doi: 10.3934/cpaa.2003.2.371

[13]

Maya Chhetri, D. D. Hai, R. Shivaji. On positive solutions for classes of p-Laplacian semipositone systems. Discrete & Continuous Dynamical Systems - A, 2003, 9 (4) : 1063-1071. doi: 10.3934/dcds.2003.9.1063

[14]

Robert Stegliński. On homoclinic solutions for a second order difference equation with p-Laplacian. Discrete & Continuous Dynamical Systems - B, 2018, 23 (1) : 487-492. doi: 10.3934/dcdsb.2018033

[15]

Bernd Kawohl, Jiří Horák. On the geometry of the p-Laplacian operator. Discrete & Continuous Dynamical Systems - S, 2017, 10 (4) : 799-813. doi: 10.3934/dcdss.2017040

[16]

Lorenzo Brasco, Marco Squassina, Yang Yang. Global compactness results for nonlocal problems. Discrete & Continuous Dynamical Systems - S, 2018, 11 (3) : 391-424. doi: 10.3934/dcdss.2018022

[17]

Zhong Tan, Zheng-An Yao. The existence and asymptotic behavior of the evolution p-Laplacian equations with strong nonlinear sources. Communications on Pure & Applied Analysis, 2004, 3 (3) : 475-490. doi: 10.3934/cpaa.2004.3.475

[18]

Hugo Beirão da Veiga, Francesca Crispo. On the global regularity for nonlinear systems of the $p$-Laplacian type. Discrete & Continuous Dynamical Systems - S, 2013, 6 (5) : 1173-1191. doi: 10.3934/dcdss.2013.6.1173

[19]

Siegfried Carl, Christoph Tietz. Quasilinear elliptic equations with measures and multi-valued lower order terms. Discrete & Continuous Dynamical Systems - S, 2018, 11 (2) : 193-212. doi: 10.3934/dcdss.2018012

[20]

Yansheng Zhong, Yongqing Li. On a p-Laplacian eigenvalue problem with supercritical exponent. Communications on Pure & Applied Analysis, 2019, 18 (1) : 227-236. doi: 10.3934/cpaa.2019012

2018 Impact Factor: 1.008

Metrics

  • PDF downloads (13)
  • HTML views (10)
  • Cited by (1)

[Back to Top]